Lupus Message Boards
Register Latest Topics
 
 
 


Reply
  Author   Comment  
Maycatmom

Active Member
Registered:
Posts: 82
 #1 
Good morning! I have been in a lot of pain for the last month, the base 5mg prednisone daily dose plus then the extra boost of 12 day higher dose of the prednisone. I have also been back on Plaquenil since January 1st. I called my rheumy last week and never heard back, but this morning saw he called in a prescription for Sulfasalazine 500mg. delayed release. I looked it up and noticed this is an anti-inflammatory med. Currently I go through quite a bit of Ibuprofen daily. Is anyone else on this med and can you tell me anything about it? I tend to be very sensitive to side effects.

On another note, sorry if this is in the wrong board and not trying to offend anyone out there, but for the last month or two my breasts have been incredibly sensitive and painful. My guess is my body is trying to tell me to get off of the prednisone. Thoughts? Nope, not pregnant. Not even a possibility, btw.

Thank you for any help!

Maycatmom
Cakelady

Avatar / Picture

Senior Contributing Member
Registered:
Posts: 4,783
 #2 
I took that drug for a while but my doctor ended up changing it and I can't remember why.


I am currently on 50 mgs of pred daily in a week or so I am going to try and go down but I have never heard it making your breast sore. But you just never know.

__________________
The bond that links our true family is not one of blood, but one of respect and joy in each other's life
Maycatmom

Active Member
Registered:
Posts: 82
 #3 
Thank you for your response Cakelady! I have no idea what is making them sore. Looked up side effects of prednisone, and of plaquenil. Seems more likely it is the prednisone. Not really sure, but just dealing with a lot more soreness, achiness and pain then usual in the past month. 

When I looked up Sulfasalazine there seemed to be a lot of negatives listed for taking it if you have lupus. That is my concern. 
darla627

Avatar / Picture

Senior Member
Registered:
Posts: 158
 #4 
I would call and leave a message for your rheumatologist about the medication if it's worrying you but he knows you have lupus and he prescribed that medication for you so I would think he knows the situation but if it's worrying you then call. doctors can make mistakes too you never know. i would be concerned about the tenderness of your breast in the soreness how long is it been since your last mammogram.
taffylinden

Avatar / Picture

Senior Contributing Member
Registered:
Posts: 1,003
 #5 
I would DEFINITELY call your rheumatologist and ask. First, from what I understand, it contains the main ingredient in aspirin, so I don't know about taking ibuprofen with it. For another, it also contains a sulfa antibiotic, which lupus patients are generally told to avoid. That's not at ALL to say your doc made a mistake, just that you should get your questions answered. And please let us know. Now I'm curious! :)


TXgirl

Contributing Member
Registered:
Posts: 475
 #6 
Could you be pregnant? I don't know your age or other things but if not....may need to call your gynecologist?
whylupus

Junior Member
Registered:
Posts: 22
 #7 
My first thought is ,could you be pregnant? Second question is mastitis which is an inflammation or infection of your milkglands. I think that I would def. notify your rheumatology or GYN doctor.
__________________
Happy
taffylinden

Avatar / Picture

Senior Contributing Member
Registered:
Posts: 1,003
 #8 
Since you already said pregnancy isn't even a remote possibility, maybe we should take that off the table. I've heard that prednisone can cause sore breasts, which makes sense because it can affect hormones. But do mention it the next time you see/talk to your doc. If you can't wait that long, pharmacists are excellent sources of info and often know more about meds than the docs who prescribe them. 


TXgirl

Contributing Member
Registered:
Posts: 475
 #9 
Thanks taffy. I didn't see that.
Lisabeans

Junior Member
Registered:
Posts: 18
 #10 
I took it for a while.  It did help the pain but it made my liver counts get elevated and my red and white blood counts extremely low.  I would suggest to have your liver counts monitored,  Hope it works for you. 
Maycatmom

Active Member
Registered:
Posts: 82
 #11 
Thank you so much for all of the responses. I have decided for the time being not to take the new med. I have an appointment with a new rheumy at the end of April and I will see what she says. 

I apologize it took me so long to get back on here. I have been feeling in general lousy, and then yesterday I fell down a few steps and ended up in the ER. Luckily no broken bones but I do have bruised ribs and a muscle contusion. Very sore! Wondering if this is going to trigger a flare as well. 

As for my sore breasts, I have stopped (I slowly tapered down) the prednisone and am hoping to see if that was the cause. I figure that was the easiest to find out before I see the new rheumy as I can always just start back on it.

Just hanging in there. 

Thanks again!

Maycat
darla627

Avatar / Picture

Senior Member
Registered:
Posts: 158
 #12 
wow glad to hear you didn't hurt yourself in the fall yeah that happens when you're a little shaky glad to hear you're going to see a different rheumy if getting off the prednisone doesn't help be sure and go see your gynecologist or get a mammo sounds funny I don't know you but I'm worried about your breasts I hope it was just the prednisone
Previous Topic | Next Topic
Print
Reply

Quick Navigation: